MAUDE Adverse Event Report: CONMED UTICA BEAMER ARGON PROBE 2.3MM 230CM (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA BEAMER ARGON PROBE 2.3MM 230CM (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number A-BEAM-3
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of their customer that the a-beam-3 beamer argon probe 2.3mm 230cm (10/cs) was being used on (b)(6) 2023 during an unknown procedure and ¿using argon probe in pt.Pulled the probe out of scope and little white tip was detached.No indication of harm to patient.Per physician performing the case the small tip <1mm will pass through the colon without issue¿.The procedure was completed without an alternate device and there was no delay.Patient has no issues from procedure.This report is being raised on the basis of injury due to fragment remaining in the patient.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence has been provided therefore the reported event cannot be verified.A 2 year lot history review found this is the only event for this lot number and failure mode.A device history record review was requested from the manufacturer and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised the following: the distal end of the probe must always be within the field of view on the endoscope before and during activation of the beam.Never activate the beam without visually checking.The user is also precautioned to ensure the elevator is open before pulling the probe back or the tip could be damaged or could detach.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per assessment received on 10mar23, lot number "212149 was left in the patient and the patient successfully passed the instrument with no issues".No medical/surgical intervention or pro-longed hospitalization was required for the patient.The patient was reported as "excellent health".The sales representative reported on behalf of their customer that the a-beam-3 beamer argon probe 2.3mm 230cm (10/cs) was being used on (b)(6) 2023 during an unknown procedure and ¿using argon probe in pt.Pulled the probe out of scope and little white tip was detached.No indication of harm to patient.Per physician performing the case the small tip <1mm will pass through the colon without issue¿.The procedure was completed without an alternate device and there was no delay.Patient has no issues from procedure.This report is being raised on the basis of injury due to fragment remaining in the patient.

Brand Name
BEAMER ARGON PROBE 2.3MM 230CM (10/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
KLS MARTIN GMBH & CO. KG
am flughafen 18
freiburg 79108
GM   79108
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16513095
Report Number1320894-2023-00053
Device Sequence Number6240095
Product Code GEI
UDI-Device Identifier20653405056468
UDI-Public(01)20653405056468(17)240418(10)212149
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberA-BEAM-3
Device Catalogue NumberA-BEAM-3
Device Lot Number212149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic